Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Generalized Matlis duality

Authors: Richard G. Belshoff, Edgar E. Enochs and Juan Ramon García Rozas
Journal: Proc. Amer. Math. Soc. 128 (2000), 1307-1312
MSC (1991): Primary 13C05; Secondary 13H99
Published electronically: October 18, 1999
MathSciNet review: 1641645
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $R$ be a commutative noetherian ring and let $E$ be the minimal injective cogenerator of the category of $R$-modules. A module $M$ is said to be reflexive with respect to $E$ if the natural evaluation map from $M$ to $\Hom _R( \Hom _R(M,E), E)$ is an isomorphism. We give a classification of modules which are reflexive with respect to $E$. A module $M$ is reflexive with respect to $E$ if and only if $M$ has a finitely generated submodule $S$ such that $M/S$ is artinian and $R/\ann(M)$ is a complete semi-local ring.

References [Enhancements On Off] (What's this?)

  • 1. R. Belshoff, Some Change of Ring Theorems for Matlis Reflexive Modules, Comm. Algebra 22 (1994), 3545-3552. MR 95h:13010
  • 2. F.C. Cheng, and M.Y. Wang, Homological Dimension of G-Matlis dual modules over semilocal rings, Comm. Algebra 21 (1993), no. 4, 1215-1220. MR 94e:13016
  • 3. E. Enochs, Flat covers and flat cotorsion modules, Proc. Amer. Math. Soc. (2) 92 (1984), 179-184. MR 85j:13016
  • 4. E. Enochs, J.R. Garcia Rozas, and L. Oyonarte Finitely generated cotorsion modules, preprint.
  • 5. P. Gabriel, Objets injectifs dans les categories abeliennes, Seminare Dubriel 12 (1959), no. 17.
  • 6. P. Jara, and E. Santos, Matlis reflexive modules on complete rings, J. Pure Appl. Algebra 106 (1996), no. 1, 77-91. MR 96j:13014
  • 7. E. Matlis, Injective Modules over Noetherian Rings, Pacific J. Math. 8 (1958), 511-528. MR 20:5800
  • 8. I. Nishitani, A generalized Matlis duality for certain topological rings, Comm. Algebra 22 (1994), no. 7, 2669-2676. MR 95d:16058
  • 9. M.Y. Wang and G.M. Zhang, Homological properties of generalized Matlis reflexive modules over commutative semilocal rings, Sichuan Shifan Daxue Xuebao Ziran Kexue Ban 16 (1993), no. 1, 14-19. MR 94k:13014

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13C05, 13H99

Retrieve articles in all journals with MSC (1991): 13C05, 13H99

Additional Information

Richard G. Belshoff
Affiliation: Department of Mathematics, Southwest Missouri State University, Springfield, Missouri 65804

Edgar E. Enochs
Affiliation: Department of Mathematics, University of Kentucky, Lexington, Kentucky 40506

Juan Ramon García Rozas
Affiliation: Department of Algebra and Analysis, University of Almería 04120 Almería, Spain

Keywords: Matlis, duality
Received by editor(s): January 28, 1998
Received by editor(s) in revised form: July 1, 1998
Published electronically: October 18, 1999
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 2000 American Mathematical Society